MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Circuit Failure (1089); No Device Output (1435)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
On (b)(6) 2023 the user was seen in the clinic and there was no communication with the processor.The link check would only flash red.With troubleshooting and providing replacement devices (external), the problem still could not be remedied.The user was seen again on (b)(6) 2023 and the problem still persisted.Re-implantation has been scheduled.
 
Event or Problem Description
On (b)(6), 2023 the user was seen in the clinic and there was no communication with the processor.The link check would only flash red.The user was seen again on (b)(6), 2023 and the problem still persisted.The user had no more benefit with the device.The user was re-implanted on (b)(6), 2023.
 
Additional Manufacturer Narrative
Conclusions: device investigations revealed the substrate of the device circuitry to be broken.The investigation results appear to match the problems mentioned in the recipient report.The exact reason for the crack in the substrate cannot be determined.However, a review of the dhr has been performed and it was confirmed that the device was released according to specifications.Furthermore, before the occurrence of the above issue, two affected channels had been observed due to unknown reasons.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key17018383
Report Number9710014-2023-00455
Device Sequence Number6285926
Product Code MCM
UDI-Device Identifier09008737395438
UDI-Public(01)09008737395438
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/06/2024
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number39571
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 YR
Patient SexMale